MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK PROGRASP FORCEPS

INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK PROGRASP FORCEPS
Model Number 476093-17
Medical Device Problem Code Tactile Prompts/Feedback (4022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci assisted surgical procedure, potential errors occurred repeatedly.After 3 retries, a different force feedback arm was recognized and normal operation was confirmed.The corresponding arm is not being recognized; this is presumed to be an error issue.The customer reported event has no report of patient injury.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Failure analysis investigations replicated and confirmed the customer-reported complaint.Failure analysis found that the primary failure, a dislodged z sensor coil, was related to the reported complaint.The investigation identified (b)(6) in the logs, indicating that the user experienced an installation error.The instrument was inspected and the z sensor coil was found to be dislodged.This type of damage typically occurs when a large force is applied to the instrument in a mishandling or misuse scenario.A visual inspection was completed and no damage was observed to any proximal end components.Manual articulation of the input discs was performed and issues were present.The instrument was installed multiple times and failed recognition due to bias shift.Additional findings not reported by the site: the instrument was found to have a broken main tube approximately 7.04 mm from the distal tip.No material was found to be missing.Components adjacent to the broken main tube did not show damage.Common causes of the failure mode ¿broken instrument main tube¿ are attributed to damage during use, which may result from an accidental drop of the instrument or inadvertent collisions with other instruments.Excessive side loading on the instrument can also cause the main tube wall to collapse inward, causing it to crack and subsequently break.The instrument was also found to have a detached fragment, which resulted from the broken main tube.The missing piece was returned with the instrument.The root cause of this failure is attributed to user handling.
 
Additional Manufacturer Narrative
The probable root cause of broken main tube and detached fragment is attributed to damage during use, which may result from an accidental drop of the instrument or inadvertent collisions with other instruments or hard surfaces.This issue can be resolved by using an alternate instrument to complete the procedure.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
FORCE FEEDBACK
Common Device Name
FORCE FEEDBACK PROGRASP FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25105105
Report Number2955842-2026-23899
Device Sequence Number13447952
Product Code NAY
UDI-Device Identifier00886874125595
UDI-Public(01)00886874125595(11)251106(10)K10251106
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K243641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number476093-17
Device Catalogue Number476093
Device Lot NumberK10251106 0009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/15/2026
Supplement Date Received by Manufacturer05/18/2026
Initial Report FDA Received Date05/06/2026
Supplement Report FDA Received Date05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown